Alert archive / Missouri / River Flood Warnings in 2021
River Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 17, 2021, 9:48 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Mar 17, 2021, 11:12 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 9:48 AM CDT (14:48 UTC)
- In effect from
- Mar 17, 2021, 11:12 PM CDT
- Expired
- Mar 20, 2021, 11:22 PM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 16.26 ft at Mar 17, 2021, 8:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
923
WGUS43 KEAX 171448
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
948 AM CDT Wed Mar 17 2021
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Missouri...
Missouri River At Miami affecting Saline, Chariton and Carroll
Counties.
Missouri River at Napoleon affecting Lafayette, Jackson and Ray
Counties.
Missouri River at Waverly affecting Saline, Lafayette and Carroll
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Missouri River at Glasgow affecting Saline, Chariton and Howard
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
MOC033-041-195-181500-
/O.NEW.KEAX.FL.W.0031.210318T0325Z-210321T2316Z/
/MIAM7.1.ER.210318T0325Z.210319T1200Z.210320T2315Z.NO/
948 AM CDT Wed Mar 17 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for
the Missouri River At Miami.
* From this evening to Sunday evening.
* There is no current observed data.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this evening
to 25.1 feet Friday morning. It will then fall below flood stage
Saturday evening.
* Impact...At 18.0 feet, Low-lying rural areas outside of levees
begin to flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Wed Thu Fri
1pm 1pm 1pm
Missouri River
Miami 18.0 MSG MSG 17.4 21.6 24.8
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC095-107-177-181500-
/O.NEW.KEAX.FL.W.0032.210318T0412Z-210321T0422Z/
/NAPM7.1.ER.210318T0412Z.210319T0000Z.210320T0421Z.UU/
948 AM CDT Wed Mar 17 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for
the Missouri River at Napoleon.
* From this evening to Saturday evening.
* At 9:00 AM CDT Wednesday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this evening
to 20.3 feet tomorrow evening. It will then fall below flood stage
late Friday evening.
* Impact...At 17.0 feet, Low-lying areas unprotected by levees begin
to flood.
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384
3911 9405
$$
MOC033-107-195-181500-
/O.NEW.KEAX.FL.W.0033.210318T0421Z-210321T1130Z/
/WVYM7.1.ER.210318T0421Z.210319T0600Z.210320T1130Z.UU/
948 AM CDT Wed Mar 17 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for
the Missouri River at Waverly.
* From this evening to Sunday morning.
* At 9:00 AM CDT Wednesday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this evening
to 24.7 feet early Friday morning. It will fall below flood stage
Saturday morning.
* Impact...At 23.5 feet, Rural areas along the river which are not
protected by levees flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Wed Thu Fri
1pm 1pm 1pm
Missouri River
Waverly 20.0 19.0 Wed 9am 18.9 23.5 23.3
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330
3918 9384
$$
MOC053-089-181500-
/O.NEW.KEAX.FL.W.0034.210318T0730Z-210323T0000Z/
/BOZM7.1.ER.210318T0730Z.210320T0000Z.210322T0000Z.NO/
948 AM CDT Wed Mar 17 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for
the Missouri River at Boonville.
* From late tonight to Monday evening.
* At 8:30 AM CDT Wednesday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after
midnight tonight to 27.8 feet Friday evening. It will then fall
below flood stage early Monday morning.
* Impact...At 21.0 feet, Low-lying rural areas along the river flood.
* Impact...At 25.0 feet, Numerous farm levees are overtopped.
Flooding of agricultural land and secondary roads occurs.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Wed Thu Fri
1pm 1pm 1pm
Missouri River
Boonville 21.0 17.1 Wed 8am 17.9 23.1 27.4
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286
3903 9298
$$
MOC041-089-195-181500-
/O.NEW.KEAX.FL.W.0035.210318T1232Z-210322T1001Z/
/GLZM7.2.ER.210318T1232Z.210320T0000Z.210321T1000Z.UU/
948 AM CDT Wed Mar 17 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for
the Missouri River at Glasgow.
* From Thursday morning to late Sunday night.
* At 8:30 AM CDT Wednesday the stage was 21.3 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage tomorrow morning
to 30.1 feet Friday evening. It will then fall below flood stage
early Sunday morning.
* Impact...At 25.0 feet, Farmland along the river floods.
* Impact...At 27.0 feet, Many agricultural levees are overtopped.
Widespread flooding of rural areas occurs. Secondary roads and
homes behind levees may be inundated.
* Impact...At 32.0 feet, Highways and gravel roads in low-lying
areas near Glasgow are under water, including State Highway 240
west of Glasgow. The city park in Glasgow also begins to flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Wed Thu Fri
1pm 1pm 1pm
Missouri River
Glasgow 25.0 21.3 Wed 8am 22.5 26.0 30.0
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287
3907 9296
$$
SAW2 follow-up statements
676
WGUS83 KEAX 180150
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
850 PM CDT Wed Mar 17 2021
...The Flood Warning is extended for the following rivers in
Missouri...
Missouri River at Waverly affecting Saline, Lafayette and Carroll
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River At Miami affecting Saline, Chariton and Carroll
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Missouri River at Napoleon affecting Lafayette, Jackson and Ray
Counties.
Missouri River at Glasgow affecting Saline, Chariton and Howard
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
MOC033-107-195-190200-
/O.EXT.KEAX.FL.W.0033.210318T0306Z-210321T1200Z/
/WVYM7.1.ER.210318T0306Z.210319T0600Z.210320T1200Z.UU/
850 PM CDT Wed Mar 17 2021
...The Flood Warning is now in effect until Sunday morning...
The Flood Warning continues for
the Missouri River at Waverly.
* Until Sunday morning.
* At 8:00 PM CDT Wednesday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 23.2 feet early Friday morning. It will
then fall below flood stage Saturday morning.
* Impact...At 23.5 feet, Rural areas along the river which are not
protected by levees flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1am 1am 1am
Missouri River
Waverly 20.0 19.7 Wed 8pm 20.4 23.2 20.9
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330
3918 9384
$$
MOC033-041-195-190200-
/O.EXT.KEAX.FL.W.0031.210318T0717Z-210321T2034Z/
/MIAM7.1.ER.210318T0717Z.210319T1200Z.210320T2034Z.NO/
850 PM CDT Wed Mar 17 2021
...The Flood Warning is now in effect until Sunday afternoon...
The Flood Warning continues for
the Missouri River At Miami.
* From late tonight to Sunday afternoon.
* At 4:13 PM CDT Wednesday the stage was 16.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 22.8 feet Friday morning. It
will then fall below flood stage Saturday afternoon.
* Impact...At 18.0 feet, Low-lying rural areas outside of levees
begin to flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1am 1am 1am
Missouri River
Miami 18.0 16.7 Wed 4pm 17.7 22.3 21.3
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC053-089-190200-
/O.EXT.KEAX.FL.W.0034.210318T0800Z-210322T1948Z/
/BOZM7.1.ER.210318T0800Z.210320T0000Z.210321T1948Z.NO/
850 PM CDT Wed Mar 17 2021
...The Flood Warning is now in effect until early Monday afternoon...
The Flood Warning continues for
the Missouri River at Boonville.
* From late tonight to Monday afternoon.
* At 8:30 PM CDT Wednesday the stage was 19.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 26.6 feet Friday evening. It will then fall
below flood stage early Sunday afternoon.
* Impact...At 21.0 feet, Low-lying rural areas along the river flood.
* Impact...At 25.0 feet, Numerous farm levees are overtopped.
Flooding of agricultural land and secondary roads occurs.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1am 1am 1am
Missouri River
Boonville 21.0 19.8 Wed 8pm 20.6 25.4 26.4
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286
3903 9298
$$
MOC095-107-177-190200-
/O.EXT.KEAX.FL.W.0032.210318T0815Z-210320T1715Z/
/NAPM7.1.ER.210318T0815Z.210319T0000Z.210319T1715Z.UU/
850 PM CDT Wed Mar 17 2021
...The Flood Warning is now in effect until early Saturday
afternoon...
The Flood Warning continues for
the Missouri River at Napoleon.
* From late tonight to Saturday afternoon.
* At 8:00 PM CDT Wednesday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 18.5 feet tomorrow evening. It will then
fall below flood stage early Friday afternoon.
* Impact...At 17.0 feet, Low-lying areas unprotected by levees begin
to flood.
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384
3911 9405
$$
MOC041-089-195-190200-
/O.EXT.KEAX.FL.W.0035.210318T1430Z-210322T0632Z/
/GLZM7.2.ER.210318T1430Z.210319T1800Z.210321T0632Z.UU/
850 PM CDT Wed Mar 17 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Missouri River at Glasgow.
* From Thursday morning to late Sunday night.
* At 8:30 PM CDT Wednesday the stage was 23.0 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 28.7 feet early Friday afternoon.
It will then fall below flood stage early Sunday morning.
* Impact...At 25.0 feet, Farmland along the river floods.
* Impact...At 27.0 feet, Many agricultural levees are overtopped.
Widespread flooding of rural areas occurs. Secondary roads and
homes behind levees may be inundated.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1am 1am 1am
Missouri River
Glasgow 25.0 23.0 Wed 8pm 23.6 27.6 28.4
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287
3907 9296
$$
73167
WGUS83 KEAX 181526
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1026 AM CDT Thu Mar 18 2021
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Waverly affecting Saline, Lafayette and Carroll
Counties.
Missouri River at Napoleon affecting Lafayette, Jackson and Ray
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Glasgow affecting Saline, Chariton and Howard
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Missouri River At Miami affecting Saline, Chariton and Carroll
Counties.
MOC033-107-195-181630-
/O.CAN.KEAX.FL.W.0033.000000T0000Z-210318T1526Z/
/WVYM7.1.ER.210318T0551Z.210318T1045Z.210318T1400Z.UU/
1026 AM CDT Thu Mar 18 2021
...The Flood Warning for the Missouri River at Waverly has been
cancelled...
The Flood Warning is cancelled for
the Missouri River at Waverly.
* At 10:00 AM CDT Thursday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 11.2 feet Thursday
morning.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1pm 1pm 1pm
Missouri River
Waverly 20.0 19.9 Thu 10am 19.8 18.3 15.8
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330
3918 9384
$$
MOC095-107-177-181630-
/O.CAN.KEAX.FL.W.0032.000000T0000Z-210318T1526Z/
/NAPM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1026 AM CDT Thu Mar 18 2021
...The Flood Warning for the Missouri River at Napoleon has been
cancelled...
The Flood Warning is cancelled for
the Missouri River at Napoleon.
* At 9:00 AM CDT Thursday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to fall to 7.0 feet Tuesday
morning.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1pm 1pm 1pm
Missouri River
Napoleon 17.0 15.6 Thu 9am 15.5 13.7 10.9
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384
3911 9405
$$
MOC041-089-195-191530-
/O.EXT.KEAX.FL.W.0035.000000T0000Z-210320T2015Z/
/GLZM7.1.ER.210318T1509Z.210319T0600Z.210319T2015Z.UU/
1026 AM CDT Thu Mar 18 2021
...The Flood Warning is now in effect until Saturday afternoon...
The Flood Warning continues for
the Missouri River at Glasgow.
* Until Saturday afternoon.
* At 9:30 AM CDT Thursday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 26.2 feet
just after midnight tonight. It will then fall below flood stage
tomorrow afternoon.
* Impact...At 25.0 feet, Farmland along the river floods.
* Impact...At 27.0 feet, Many agricultural levees are overtopped.
Widespread flooding of rural areas occurs. Secondary roads and
homes behind levees may be inundated.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1pm 1pm 1pm
Missouri River
Glasgow 25.0 24.9 Thu 9am 25.3 25.3 21.7
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287
3907 9296
$$
MOC053-089-191530-
/O.EXT.KEAX.FL.W.0034.000000T0000Z-210321T1800Z/
/BOZM7.1.ER.210318T0733Z.210319T1200Z.210320T1800Z.NO/
1026 AM CDT Thu Mar 18 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Missouri River at Boonville.
* Until Sunday afternoon.
* At 9:30 AM CDT Thursday the stage was 22.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 24.8 feet
tomorrow morning. It will then fall below flood stage early
Saturday afternoon.
* Impact...At 21.0 feet, Low-lying rural areas along the river flood.
* Impact...At 25.0 feet, Numerous farm levees are overtopped.
Flooding of agricultural land and secondary roads occurs.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1pm 1pm 1pm
Missouri River
Boonville 21.0 22.3 Thu 9am 23.0 24.7 21.0
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286
3903 9298
$$
MOC033-041-195-191530-
/O.EXT.KEAX.FL.W.0031.000000T0000Z-210320T0712Z/
/MIAM7.1.ER.210318T1054Z.210318T1800Z.210319T0712Z.NO/
1026 AM CDT Thu Mar 18 2021
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the Missouri River At Miami.
* Until late Friday night.
* At 4:13 PM CDT Wednesday the stage was 16.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.7 feet
this afternoon. It will then fall below flood stage just after
midnight tonight.
* Impact...At 18.0 feet, Low-lying rural areas outside of levees
begin to flood.
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Thu Fri Sat
1pm 1pm 1pm
Missouri River
Miami 18.0 16.7 Wed 4pm 18.7 17.0 13.6
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:21 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 17, 6:21 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 621 AM CDT Wed Mar 17 2021 .Discussion... Issued at 302 AM CDT WED MAR 17 2021 Due to the ongoing weather, have elected to keep the discussion focused on the next 48 hours. Tonight through Wednesday Night: A deepening upper level low visible in water vapor imagery this morning is currently sliding off the Rockies and pushing through portions of western Kansas and Oklahoma. This has lead to the development of thunderstorms across Kansas and Oklahoma. A look at model sounding this morning, shows steep mid level lapse rates, and 500-1000 j/kg of ML CAPE, particularly across southwestern portions of the CWA. This combined with a healthy ~50 knots of 0-6 km shear, should be enough to support a continued elevated hail threat for the next few hours. While a strong wind gust or two can't be ruled out, the elevated nature of storms will likely keep the severe threat convenient to hail. As we head toward daybreak Wednesday morning, expect to see the severe threat diminish as instability drifts south of the area. But showers and thunderstorms activity will continue through the morning hours. There may be some brief dry time around mid day, but dont expect that to last too long as a deformation zone is expected to develop as the upper low sides just south of the area. With ample moisture to work with, expect the afternoon to be quite soggy with 2-3 inches possible. While, best instability remains well south of the area Wednesday afternoon, the severe threat is non- zero, especially in the areas closest to the warm front which is expected to be draped across southern Missouri. Later Wednesday evening, cold air advection aloft on the back end of the system will allow for 850mb temperatures to dip to 0 to -5c. This could be enough for some snow to mix in Wednesday night, especially in the northern half of the area. Although the column and surface is a bit warm to support much in the way of accumulations, some small accumulations of less than 1 inch could be possible in northern MO given the dynamic nature of the system. With it being mid March, anything that does fall will disappear quickly Thursday. Thursday: Finally, the system moves out Thursday morning. When it's all said and done, precip amounts of 2-4 inches will have fallen across the area. This could lead to river flooding and/or aggravateexisting river flooding. Rest of the forecast: For the rest of the forecast, we are looking at a few days of dry conditions through the weekend. Temperatures will slowly bounce back, with 50s expected on Friday and Saturday and 60s by Sunday. Additional rain chance will be possible heading into next week and the pattern looks to remain active for a while. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 613 AM CDT WED MAR 17 2021 Mainly IFR conditions are expected through the TAF period. Showers and thunderstorms are expect to continue through the morning hours. Some brief dry time is expected around mid-day, but occasional light rain may still be possible during this time. Heading into the afternoon, more persistent rain will move in across the area and continue through the overnight. There is a chance that some snow could mix in with rain overnight, but confidence is not high enough to include in the TAF. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...HB
Hazardous weather outlook, Mar 17, 5:05 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CDT Wed Mar 17 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CDT Wed Mar 17 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to continue this morning. A few storms could be strong to severe with hail up to quarter sized as the main threat. The severe threat should diminish after day break, but thunderstorms and rain will continue through the day. Widespread amounts of 2-3 possible which could lead to new or additional flooding issues. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain may mix with some snow Wednesday night into Thursday morning, but not expecting impactful accumulations. Dry weather expected to return Thursday evening through the weekend. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 17, 4:16 AM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Wed Mar 17 2021
MOZ044-045-054-171000-
Johnson MO-Pettis MO-Henry MO-
416 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY...SOUTHWESTERN
PETTIS AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 500 AM CDT...
At 416 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Deepwater, or 11 miles southeast of Clinton, moving
north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Windsor, Leeton, Calhoun, Coal, Brownington, Tightwad and Truman
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3820 9375 3860 9369 3864 9345 3853 9329
3851 9329 3851 9351 3821 9352 3821 9354
3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 0916Z 195DEG 28KT 3830 9358
LeightonSpecial weather statement, Mar 17, 4:53 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Wed Mar 17 2021
KSZ057-060-105-MOZ043-171045-
Johnson KS-Miami KS-Linn KS-Cass MO-
453 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...NORTH CENTRAL LINN...
SOUTHEASTERN JOHNSON AND WEST CENTRAL CASS COUNTIES UNTIL 545 AM
CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fontana, or near La Cygne, moving north at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Overland Park, Gardner, Paola, Spring Hill, Peculiar, Osawatomie,
Louisburg, La Cygne, Drexel, Linn Valley, Cleveland, Fontana, Lake
Annette, West Line, Hillsdale, Chiles, Bucyrus, New Lancaster,
Stillwell and Wagstaff.
This includes Interstate 35 in Kansas between mile markers 207 and
208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Kansas.
LAT...LON 3828 9474 3833 9496 3879 9494 3884 9469
3872 9447
TIME...MOT...LOC 0952Z 193DEG 36KT 3839 9484
LeightonSpecial weather statement, Mar 17, 6:01 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
601 AM CDT Wed Mar 17 2021
MOZ043-044-053-054-171145-
Bates MO-Cass MO-Johnson MO-Henry MO-
601 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...HENRY...
NORTHEASTERN BATES AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 645 AM
CDT...
At 601 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weaubleau to Butler. Movement was
northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clinton, Butler, Adrian, Garden City, Urich, Calhoun, Deepwater,
Montrose, Creighton, Chilhowee, Coal, Brownington, Blairstown,
Tightwad, Passaic, La Tour, Ballard, Post Oak, Hartwell and La Due.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Missouri.
LAT...LON 3825 9442 3874 9410 3849 9351 3821 9353
3821 9354 3822 9356 3821 9357 3820 9356
3821 9405 3808 9406
TIME...MOT...LOC 1101Z 219DEG 44KT 3795 9362 3826 9435
LeightonLocal storm report, Mar 17, 6:41 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 1 WNW PRESCOTT 38.07N 94.71W
03/17/2021 E1.00 INCH LINN KS PUBLIC
VIDEO OBTAINED VIA SOCIAL MEDIA INDICATED
QUARTER SIZED HAIL ON THE GROUND AT DS TRUCK
STOP WEST OF PRESCOTT.
&&
JLLocal storm report, Mar 17, 7:12 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL TIGHTWAD 38.32N 93.55W
03/17/2021 E0.75 INCH HENRY MO PUBLIC
DELAYED REPORT.
&&
JLSpecial weather statement, Mar 17, 8:11 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
811 AM CDT Wed Mar 17 2021
KSZ025-102>105-MOZ020-028-029-037-043-171400-
Johnson KS-Doniphan KS-Wyandotte KS-Atchison KS-Leavenworth KS-
Platte MO-Buchanan MO-Cass MO-Jackson MO-Clay MO-
811 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...DONIPHAN...
LEAVENWORTH...JOHNSON...ATCHISON...NORTHWESTERN CASS...BUCHANAN...
WESTERN CLAY...PLATTE AND JACKSON COUNTIES UNTIL 900 AM CDT...
At 809 AM CDT, Doppler radar was tracking strong winds from
dissipating showers that could gust up to 40 mph. It is possible you
may hear no thunder and have little to no rain with these strong
winds.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit, St.
Joseph, Shawnee, Blue Springs, Lenexa, Leavenworth, Leawood, Raytown,
Liberty, Gladstone, Grandview, Belton, Prairie Village, Raymore,
Gardner and Grain Valley.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 28.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 22.
Interstate 35 in Kansas between mile markers 202 and 235.
Interstate 29 between mile markers 0 and 42.
Interstate 635 between mile markers 0 and 12.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 83.
Interstate 229 between mile markers 2 and 5.
Kansas Turnpike between mile markers 206 and 226.
LAT...LON 3965 9557 3965 9534 3975 9534 3987 9497
3951 9460 3946 9460 3945 9453 3903 9410
3903 9411 3874 9461 3874 9504 3876 9506
3898 9506 3899 9508 3896 9509 3898 9516
3897 9519 3942 9518 3942 9557
TIME...MOT...LOC 1309Z 248DEG 25KT 3927 9553 3899 9509 3876 9496
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:09 AM CDT | Special Weather Statement | EAX | Bates | 51 min |
| Mar 17, 3:23 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 37 min |
| Mar 17, 4:01 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Mar 17, 4:16 AM CDT | Special Weather Statement | EAX | Henry | 44 min |
| Mar 17, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Mar 17, 6:01 AM CDT | Special Weather Statement | EAX | Bates, Henry | 44 min |
| Mar 17, 6:51 AM CDT | River Flood Warning | EAX | Cooper | 65 hr |
| Mar 17, 7:00 AM CDT | River Flood Warning | EAX | Cooper | 54 hr |
| Mar 17, 8:11 AM CDT | Special Weather Statement | EAX | Buchanan, Clay, Jackson, Platte | 49 min |
| Mar 17, 9:24 AM CDT | River Flood Warning | EAX | Bates | 21 days |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 53 hr |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Cooper, Howard | 68 hr |
| Mar 17, 9:48 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Mar 17, 10:25 AM CDT | River Flood Warning | EAX | Howard | 38 hr |
| Mar 17, 10:25 AM CDT | River Flood Warning | EAX | Ray | 3 days |
| Mar 17, 2:15 PM CDT | Winter Weather Advisory | EAX | Bates, Buchanan, Caldwell, Carroll, Cass, Clay and 7 more | 14 hr |
Nearby
River Flood Warnings in Missouri, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.